Alert archive / New York / Flash Flood Warnings in 2017

Flash Flood Warning 11, NWS Albany, NY

July 17, 2017Saratoga County, Schenectady County, New York

NWS Albany, NY issued this flash flood warning at Jul 17, 2017, 5:50 PM EDT for Saratoga County, Schenectady County, New York. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2017, 5:50 PM EDT (21:50 UTC)
Expired
Jul 17, 2017, 11:00 PM EDT
In force
5 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:14 PM EDTFLOOD2 Ne Flagler Corners, NYREPORTS OF FLOODING IN ROADWAY.
Jul 17, 6:34 PM EDTFLASH FLOOD1 Wsw Round Lake, NYREPORT OF FLOODING IN THE ROADWAY GOING INTO RESIDENCES.
Jul 17, 6:35 PM EDTFLASH FLOODCoons, NYROUTE 67 BETWEEN COONS CROSSING ROAD AND FARLEY ROAD CLOSED BY FIRE AND STATE DOT.
Jul 17, 7:21 PM EDTFLASH FLOOD1 Nnw Jonesville, NYREPORT OF FLOODING IN THE ROADWAY BACKING UP TO HOMES.
Jul 17, 7:21 PM EDTFLASH FLOOD1 Se Maltaville, NYROAD CLOSED BY FIRE AND STATE DOT DUE TO FLOODING.
Jul 17, 7:44 PM EDTFLASH FLOODCoons, NYROUTE 67 CLOSED BETWEEN COONS CROSSING ROAD AND SAWMILL HILL RD
Jul 17, 8:40 PM EDTFLASH FLOOD1 Wnw Garrison Manor, NYROUTE 9 CLOSED BETWEEN ROUND LAKE AND WOOD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WGUS51 KALY 172150
FFWALY
NYC091-093-180045-
/O.NEW.KALY.FF.W.0011.170717T2150Z-170718T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
550 PM EDT MON JUL 17 2017

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Schenectady County in east central New York...
  Southeastern Saratoga County in east central New York...

* Until 845 PM EDT

* At 548 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has 
  already fallen. Additional rainfall amounts of another inch are 
  possible. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Schenectady, Clifton Park, Scotia, Niskayuna, Milton, Ballston Spa,
  Round Lake, Country Knolls, North Ballston Spa, Rotterdam Junction,
  Alplaus, East Glenville, Burnt Hills, Pattersonville-Rotterdam
  Junction, Malta, Charlton, Glenridge, Harding Crossing, Willow Glen
  and Coons.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4303 7386 4298 7365 4277 7383 4284 7414

$$

SND
3 follow-up statements
288 
WGUS71 KALY 180009
FFSALY

Flash Flood Statement
National Weather Service Albany NY
809 PM EDT MON JUL 17 2017

NYC091-093-180045-
/O.CON.KALY.FF.W.0011.000000T0000Z-170718T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schenectady NY-Saratoga NY-
809 PM EDT MON JUL 17 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN SCHENECTADY AND SOUTHEASTERN SARATOGA COUNTIES...

At 744 PM EDT, emergency management reported Route 67 in 
the Town of Coons closed due to flash flooding.

Some locations that will experience flooding include...
Schenectady, Clifton Park, Scotia, Niskayuna, Milton, Ballston Spa,
Round Lake, Country Knolls, North Ballston Spa, Rotterdam Junction,
Alplaus, East Glenville, Burnt Hills, Pattersonville-Rotterdam
Junction, Malta, Charlton, Glenridge, Harding Crossing, Willow Glen
and Coons.

Additional rainfall amounts of one half to one inch are possible in 
the warned area before rain exits the area by 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4303 7386 4298 7365 4277 7383 4284 7414

$$

SND
181 
WGUS51 KALY 180038
FFWALY
NYC091-093-180345-
/O.EXT.KALY.FF.W.0011.000000T0000Z-170718T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
838 PM EDT MON JUL 17 2017

The National Weather Service in Albany has extended the

* Flash Flood Warning for...
  Northeastern Schenectady County in east central New York...
  Southeastern Saratoga County in east central New York...

* Until 1145 PM EDT

* At 835 PM EDT, Saratoga County Emergency Management reported Flash 
  flooding in the warned area.

* Some locations that will experience flooding include...
  Schenectady, Clifton Park, Scotia, Niskayuna, Milton, Ballston Spa,
  Round Lake, Country Knolls, North Ballston Spa, Rotterdam Junction,
  Alplaus, East Glenville, Burnt Hills, Pattersonville-Rotterdam
  Junction, Malta, Charlton, Glenridge, Harding Crossing, Willow Glen
  and Coons.

Additional rainfall amounts of one quarter to one half inch are 
possible in the warned area through about 9 PM. The heaviest rain 
has now moved east of the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4303 7386 4298 7365 4277 7383 4284 7414

$$

SND
175 
WGUS71 KALY 180300
FFSALY

Flash Flood Statement
National Weather Service Albany NY
1100 PM EDT MON JUL 17 2017

NYC091-093-180310-
/O.CAN.KALY.FF.W.0011.000000T0000Z-170718T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schenectady NY-Saratoga NY-
1100 PM EDT MON JUL 17 2017

...THE FLASH FLOOD WARNING FOR NORTHEASTERN SCHENECTADY AND
SOUTHEASTERN SARATOGA COUNTIES IS CANCELLED...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed any remaining road closures.  The flash flood 
warning is canceled.

LAT...LON 4303 7386 4298 7365 4277 7383 4284 7414

$$

TAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:22 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 17, 4:22 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Albany NY
422 PM EDT Mon Jul 17 2017

.SYNOPSIS...
A slow moving upper level trough and weak frontal boundary will
bring showers and thunderstorms to the region through Tuesday.
High pressure builds into the area on Wednesday. However, the
threat for heavy rainfall and thunderstorms returns on Thursday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
...Severe Thunderstorm Watch 417 in effect until 8 PM...

Band of thunderstorms from the Schoharie Valley through the
southern Adirondacks and Lake George Saratoga region still
building east. Our KALB 18Z sounding shows CAPE in the 1000-1500
J/kg range and LAPS analyses show 1500-2500 J/kg CAPES from the
mid Hudson Valley and NW CT into areas just east of the Capital
District into parts of the Berkshires and southern VT. GOES-16
experimental CAPE estimates are more toward 1000 J/kg.

Basically, the convection is evolving as expected, with the low
level forcing and shear very weak and having to rely on the
considerable instability with EML to boost the convection to the
severe levels. So, based on the mode and evolution, current
storms will gradually push east and new convective updrafts on
the leading edge of convection will pulse to marginal severe
levels then diminish just in time for new leading edge
convergence and convective updrafts that push near or to severe
levels and this cycle is likely to occur through the rest of
this afternoon and into this evening until diurnal cooling
begins through the evening.

Some of the slower moving convection has resulted in locally
heavy rain and localized flooding. This will also continue into
this evening. Mesoscale models suggest that convection will
rather quickly diminish and decrease in intensity and coverage
through this evening. The convection may not even reach parts
of the mid Hudson Valley, southern Berkshires and NW CT tonight
but we will keep an eye on it. Still, with all the low level
moisture in place and even some marginal instability, decrease
in coverage to isolated after midnight, then some low clouds and
fog toward daybreak in some areas. Lows in the 60s most areas
but around 60 northern areas.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The diffuse low level convergence boundary or pre frontal
trough will be into eastern NY and western New England Tuesday
but the EML will have moved well east. So, any enhanced
instability will have to be due to surface based processes. The
amount of convective debris and low clouds and fog in the
morning is a bit uncertain but would affect how much potential
heating we could get through Tuesday morning.

There should be considerable sun by late Tuesday morning and
into the afternoon but convection should form in the diffuse
convergence zone and where old convective outflow boundaries
exist, from around the Capital District through the eastern
Catskills, mid Hudson Valley, Berkshires and NW CT. Coverage
should be only scattered with the less instability and upper
dynamics exiting east. Mesoscale models show this convective
coverage and mode for Tuesday afternoon and evening. Convection
should mainly be below severe limits but could be strong at
times. Highs Tuesday in the 80s but around 80 northern areas.

Any lingering showers and storms end Tuesday evening and once
again some low clouds and fog could form in some areas.
Wednesday look mainly dry but with the heat and humidity in our
region, some isolated showers and storms are possible in areas
of terrain and perhaps the mid Hudson Valley and NW CT near the
old washed out diffuse convergence area. There is weak broad
upper troughing still over our region, too. Highs Wednesday in
the 80s to near 90.

By broad upper troughing slowly amplifies as a piece of upper
energy tracks out of the Great Lakes into our region. Boundary
layer temperatures very gradually cool from the north and some
of that weak low level forcing could support scattered showers
and storms Thursday. Highs in the 80s to near 90 but upper 70s
northern areas.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
This will be a period of near-normal temperatures.  A cold front
sliding south through New York State and New England Thursday will
push showers and thunderstorms out of our forecast area, so
that by Friday, a dry period begins that will last through the
end of the week AS high pressure buildS in. Low pressure forming
over the central High Plains during the early period will track
into the Great Lakes region on Saturday, bringing another
chance for showers Sunday into Monday.

The low end of high temperatures each day will be around 70 degrees
in the Adirondack high peaks and Greens.  Highest high
temperatures...in the Hudson Valley...will be in the upper 80s on
Friday, and closer to the lower 80s for the balance of the period.
Low temperatures across the region will range from mainly the mid or
upper 50s...to the mid or upper 60s each day.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Band of strong thunderstorms in the southern Adirondacks and
western Mohawk Valley will expand and track east through this
afternoon. Timed the hour or two time window for the best
chances for thunderstorms between 19Z-21Z at KGFL, 20Z-22Z at
KALB, and 22Z-23Z at KPSF and will amend if timing is off.
Mesoscale guidance is indicating the thunderstorms at about
those times at the TAF sites. The thunderstorms are expected to
largely dissipate before they get to KPOU.

Once any lingering showers and storms end this evening, around
or just after midnight, some areas of low clouds and patchy fog
will form. Some MVFR/IFR ceilings and visibilities are likely in
some areas and are indicated at KALB, KGFL and KPSF. Any fog and
low clouds should lift by 13Z Tuesday when VFR conditions should
return to all the TAF sites. KPOU may be predominantly VFR
through the entire period through 18Z Tuesday.

Winds will be south at 10 Kt or less this afternoon and just
light this evening and tonight. South to southwest winds will
continue Tuesday morning at less than 10 Kt. Indicating possible
gusts to 30-35 Kt in thunderstorms this afternoon.

Outlook...

Tuesday Night: No Operational Impact. Patchy FG.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Scattered SHRA...TSRA.
Thursday Night:  NO SIG WX.
Friday:  Slight Chance of SHRA...TSRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A slow moving upper level trough and weak frontal boundary will
bring showers and thunderstorms to the region through Tuesday.
High pressure builds into the area on Wednesday. However, the
threat for heavy rainfall and thunderstorms returns on Thursday.

RH values will reach 80 to 100 percent tonight and Tuesday
night. Continued heat and humidity with chances for showers and
thunderstorms are expected Tuesday with minimum RH values 55 to
70 percent. Minimum RH values Wednesday will be in the 45 to 55
percent range.

The winds will be south today at 5 to 15 mph through Tuesday.
Wind shift to west and southwest at 15 mph or less Wednesday.

&&

.HYDROLOGY...
Widespread hydrological problems are not expected on the main
stem rivers the next several days, but localized poor drainage
and urban flooding and even isolated flash flooding will be
possible through Tuesday.

This evening into Tuesday will feature several chances for
showers and thunderstorms ahead of a cold front and an upper
level low. Some locally heavy rainfall is possible this evening
into Tuesday in the more humid air mass. Some of the
thunderstorms may move slowly or train over the same areas with
intense rainfall rates especially through Tuesday. Ponding of
water on roadways and poor drainage flooding of low lying areas
will be possible. Despite high 3-hr zonal flash flood guidance
values of 2.1 to about 3 inches over the HSA, there is a threat
of isolated flash flooding. The latest MMEFS guidance has no
main stem river flooding forecasted in the ALY HSA.

Dry weather may briefly return for the mid-week. Another bout
of wet weather with additional showers and thunderstorms is
possible Thursday into Friday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 8 PM EDT this evening for
     NYZ032-033-038>043-047>054-058-059-082>084.
MA...None.
VT...Severe Thunderstorm Watch until 8 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...NAS
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 17, 4:38 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
438 PM EDT Mon Jul 17 2017

CTZ001-013-MAZ001-025-NYZ060-061-063>066-181100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
438 PM EDT Mon Jul 17 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts parts of the eastern Catskills, mid Hudson
Valley, and southern Taconics.

.DAY ONE...Tonight.

There is a chance of thunderstorms today into tonight. There is a
Slight Risk some of the thunderstorms could become severe with
damaging winds and large hail one inch in diameter or greater, as the
main threats.

Locally heavy rainfall may also accompany the thunderstorms, which
could produce ponding of water on roadways and poor drainage
flooding of low lying and urban areas. Isolated flash flooding is
also possible, if thunderstorms repeatedly move over the same areas
into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is also a chance of thunderstorms Tuesday, Thursday, and again
on Sunday mainly in the afternoon into the early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are advised to report large hail, damaging winds and
flooding.

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-181100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
438 PM EDT Mon Jul 17 2017

...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for The western Mohawk Valley,
southern Adirondacks, Schoharie Valley, Helderbergs, Capital
District, Lake George Saratoga region, the northern and central
taconics and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

In addition to the severe weather threat, locally heavy rainfall may
also accompany the thunderstorms, which could produce ponding of
water on roadways and poor drainage flooding of low lying and urban
areas. Isolated flash flooding is also possible, if thunderstorms
repeatedly move over the same areas into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is also a chance of thunderstorms Tuesday, Thursday, and again
on Sunday mainly in the afternoon into the early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are advised to report large hail, damaging winds and
flooding.

In the hours before

Local storm report, Jul 17, 4:16 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLOOD            GLOVERSVILLE            43.05N  74.35W
07/17/2017                   FULTON             NY   911 CALL CENTER

            FLOODING REPORTED ON NORTH MAIN STREET IN
            GLOVERSVILLE... NY. MANHOLE COVERS HAVE POPPED OPEN.

&&

EVENT NUMBER ALY1703979

CS
Local storm report, Jul 17, 4:35 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     AMSTERDAM               42.94N  74.19W
07/17/2017                   MONTGOMERY         NY   FACEBOOK

            DOWNED TREE ON TRUAX ROAD.

&&

EVENT NUMBER ALY1703980

CS
Local storm report, Jul 17, 4:48 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
448 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     CHARLTON                42.93N  73.97W
07/17/2017                   SARATOGA           NY   911 CALL CENTER

            WIRES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1703981

CS
Local storm report, Jul 17, 4:50 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     BALLSTON CENTER         42.96N  73.86W
07/17/2017                   SARATOGA           NY   911 CALL CENTER

            DOWNED TREE.

&&

EVENT NUMBER ALY1703982

CS
Local storm report, Jul 17, 4:59 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT MON JUL 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     AMSTERDAM               42.94N  74.19W
07/17/2017                   MONTGOMERY         NY   FACEBOOK

            REPORTS OF TWO DOWNED TREES IN AMSTERDAM. ONE ON TRUAX
            ROAD AND SECOND NEAR INTERSECTION OF CHURCH STREET AND
            CORNELL STREET.

&&

CORRECTED REMARKS

EVENT NUMBER ALY1703980

CS
Special weather statement, Jul 17, 5:46 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
546 PM EDT MON JUL 17 2017

NYZ041-049-050-172230-
Eastern Schenectady-Southern Saratoga-Northern Saratoga-
546 PM EDT MON JUL 17 2017

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY AND SARATOGA
COUNTIES...

At 546 PM EDT, a strong thunderstorm was located over Country Knolls,
or near Clifton Park, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Schenectady, Clifton Park, Rotterdam, Saratoga Springs, Scotia,
Mechanicville, Glenville, Niskayuna, Milton, Ballston Spa, Round
Lake, Galway, Rotterdam Junction, East Glenville, Burnt Hills, Rock
City Falls, Country Knolls, North Ballston Spa, Alplaus and
Pattersonville-Rotterdam Junction.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 10-9.
 Interstate 890 near exit 7.
 Interstate 87 near exit 13, and between exits 12-13 and 16.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4326 7394 4318 7359 4315 7358 4313 7359
      4312 7357 4306 7358 4298 7361 4297 7363
      4294 7363 4293 7366 4291 7368 4284 7367
      4275 7402 4295 7409
TIME...MOT...LOC 2146Z 238DEG 20KT 4290 7383

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:56 AM EDTSpecial Weather StatementALYHerkimer49 min
Jul 17, 6:32 AM EDTSpecial Weather StatementALYHamilton43 min
Jul 17, 6:33 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer57 min
Jul 17, 7:37 AM EDTSpecial Weather StatementALYHamilton38 min
Jul 17, 9:52 AM EDTSpecial Weather StatementALYLewis38 min
Jul 17, 11:21 AM EDTSpecial Weather StatementALYHerkimer39 min
Jul 17, 11:59 AM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 12:04 PM EDTSpecial Weather StatementALYHerkimer56 min
Jul 17, 12:29 PM EDTSevere Thunderstorm WarningALYHamilton61 min
Jul 17, 12:42 PM EDTSevere Thunderstorm WarningALYHerkimer63 min
Jul 17, 1:25 PM EDTSpecial Weather StatementALYOneida35 min
Jul 17, 1:30 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 1:31 PM EDTSevere Thunderstorm WarningALYHamilton, Warren59 min
Jul 17, 1:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer66 min
Jul 17, 2:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton62 min
Jul 17, 2:41 PM EDTSpecial Weather StatementALYWarren64 min
Jul 17, 2:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton3 hr
Jul 17, 3:14 PM EDTSpecial Weather StatementALYSaratoga61 min
Jul 17, 3:42 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 3:44 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren61 min
Jul 17, 3:47 PM EDTAreal Flood WarningALYFulton3 hr
Jul 17, 3:53 PM EDTSevere Thunderstorm WarningALYHerkimer25 min
Jul 17, 4:04 PM EDTSpecial Weather StatementALYSaratoga56 min
Jul 17, 4:30 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady2 hr
Jul 17, 4:30 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady45 min
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington58 min
Jul 17, 5:46 PM EDTSpecial Weather StatementALYSaratoga, Schenectady44 min
Jul 17, 6:31 PM EDTSpecial Weather StatementALYSchoharie59 min
Jul 17, 6:52 PM EDTSpecial Weather StatementALYRensselaer38 min
Jul 17, 7:26 PM EDTSpecial Weather StatementALYAlbany, Schenectady49 min
Jul 17, 7:59 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr

Nearby

Flash Flood Warnings in New York, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.